Alert archive / North Carolina / Frost Advisories in 2011

Frost Advisory 3, NWS Raleigh, NC

April 5, 201131 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Apr 5, 2011, 7:06 AM EDT for 31 counties in North Carolina. It took effect at Apr 6, 2011, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 7:06 AM EDT (11:06 UTC)
In effect from
Apr 6, 2011, 12:00 AM EDT
Expired
Apr 6, 2011, 9:00 AM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS72 KRAH 051106
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
706 AM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 9 AM....

.CLEARING SKIES AND COLD TEMPERATURES WILL SUPPORT THE
DEVELOPMENT OF PATCHY FROST LATE TONIGHT.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051915-
/O.NEW.KRAH.FR.Y.0003.110406T0400Z-110406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
706 AM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY. 

* LOCATION...PATCHY FROST IS EXPECTED TO DEVELOP ACROSS MUCH OF
  CENTRAL NORTH CAROLINA AFTER MIDNIGHT...ESPECIALLY IN OUTLYING
  AREAS.

* TEMPERATURES...OVERNIGHT LOWS WILL DROP INTO THE MIDDLE 30S. 
  THESE COLD TEMPERATURES ALONG WITH CLEAR SKIES WILL ALLOW 
  PATCHY FROST TO DEVELOP TOWARDS DAYBREAK...ESPECIALLY IN RURAL 
  AND OUTLYING AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP ACROSS MUCH OF
  CENTRAL NORTH CAROLINA AFTER MIDNIGHT TOWARD DAYBREAK.

* IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE 
  DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE 
  BROUGHT INDOORS AND PROTECTED IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
719 
WWUS72 KRAH 051755
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 9 AM....

.CLEARING SKIES AND COLD TEMPERATURES WILL SUPPORT THE
DEVELOPMENT OF PATCHY FROST LATE TONIGHT.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300-
/O.CON.KRAH.FR.Y.0003.110406T0400Z-110406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
155 PM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* LOCATION...MUCH OF CENTRAL NORTH CAROLINA...ESPECIALLY IN
  OUTLYING AREAS.

* TEMPERATURES...OVERNIGHT TEMPERATURES WILL DROP INTO THE MID 30S
  SHORTLY BEFORE DAYBREAK. TEMPERATURES WILL BE SLIGHTLY WARMER IN
  URBAN AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP ACROSS MUCH OF
  CENTRAL NORTH CAROLINA AFTER 2AM.

* IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE 
  DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE 
  BROUGHT INDOORS AND PROTECTED IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
612 
WWUS72 KRAH 060356
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 9 AM....

.CLEARING SKIES AND COLD TEMPERATURES WILL SUPPORT THE
DEVELOPMENT OF PATCHY FROST THIS MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061200-
/O.CON.KRAH.FR.Y.0003.110406T0400Z-110406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1156 PM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

* LOCATION...MUCH OF CENTRAL NORTH CAROLINA...ESPECIALLY IN 
  OUTLYING AREAS. 

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE MID 30S SHORTLY
  BEFORE DAYBREAK. TEMPERATURES WILL BE SLIGHTLY WARMER IN URBAN
  AREAS.

* TIMING...PATCHY FROST IS EXPECTED TO DEVELOP ACROSS MUCH OF
  CENTRAL NORTH CAROLINA AFTER 5 AM.

* IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE 
  DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE 
  BROUGHT INDOORS AND PROTECTED IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
773 
WWUS72 KRAH 060849
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EDT WED APR 6 2011


NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300-
/O.CON.KRAH.FR.Y.0003.000000T0000Z-110406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
449 AM EDT WED APR 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...MUCH OF CENTRAL NORTH CAROLINA...ESPECIALLY IN 
  OUTLYING AREAS. 

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  TO MID 30S RIGHT AROUND DAYBREAK. TEMPERATURES WILL BE SLIGHTLY
  WARMER IN URBAN AREAS.

* TIMING...PATCHY FROST IS POSSIBLE ACROSS PORTIONS OF CENTRAL
  NORTH CAROLINA THROUGH 9 AM.

* IMPACTS...TENDER VEGETATION ALONG WITH EARLY BLOSSOMS COULD BE 
  DAMAGED BY DEVELOPING FROST. SENSITIVE PLANTS SHOULD BE 
  BROUGHT INDOORS AND PROTECTED IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
122 
WWUS72 KRAH 061302
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT WED APR 6 2011


NCZ007>011-021>028-038>043-073>078-083>086-088-089-061415-
/O.EXP.KRAH.FR.Y.0003.000000T0000Z-110406T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
902 AM EDT WED APR 6 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY EXPIRED AT 9 AM EDT. MINIMUM TEMPERATURES THIS
MORNING WERE IN THE LOW AND MID 30S WITH THE NORMALLY COLDER
LOCALES REPORTING LOW TEMPERATURES NEAR 30 DEGREES.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 5, 2:14 AM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 5, 2:14 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
214 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TO WEST ACROSS THE REGION LATE
TONIGHT THROUGH TUESDAY MORNING. BEHIND THE FRONT... HIGH PRESSURE
WILL BUILD INTO THE CAROLINAS FROM THE SOUTHWEST LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.

&&

.NEAR TERM /TONIGHT AND TOMORROW/...
AS OF 1005 PM MONDAY...

     STRONG WINDS OVERNIGHT THROUGH TUESDAY AND A RISK OF SEVERE
STORMS OVERNIGHT INTO EARLY TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 AM TUESDAY MORNING...

THE LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM THE
GREAT LAKES SOUTHWARD THROUGH EASTERN KENTUCKY AND CENTRAL TENNESSEE
WITH A PRE FRONTAL TROUGH MOVING THROUGH WEST VIRGINA AND ACROSS THE
TENNESSEE/NORTH CAROLINA BORDER. WHAT WAS A VERY STRONG BOWING LINE
OF THUNDERSTORMS ACROSS CENTRAL TENNESSEE HAS WEAKENED A BIT
APPROACHING THE MOUNTAINS BUT IS SHOWING SOME SIGNS OF
REORGANIZATION AS A NEW BOWING SEGMENT IS BEGINNING TO PUSH ACROSS
NORTHERN GEORGIA AND WESTERN NORTH CAROLINA. DEWPOINTS ACROSS THE
WESTERN PIEDMONT ARE BEGINNING TO RISE AS MOIST AIR IS BROUGHT UP
FROM THE SOUTH. ACCORDING TO THE LATEST SPC MESOANALYSIS THERE IS AN
AREA OF INCREASED MOST UNSTABLE CAPE...DCAPE...EFFECTIVE SHEAR...AND
LOW/MID LEVEL LAPSE RATES FROM THE WESTERN PIEDMONT EASTWARD INTO
THE WESTERN SANDHILLS. THEREFORE...WOULD NOT BE SURPRISED TO SEE
REDEVELOPMENT OF THE NORTHERN PART OF THE LINE AS IT MOVES EASTWARD
ACROSS NORTH CAROLINA. STILL LOOKS LIKE THE MAIN THREAT WOULD BE
FROM DAMAGING WINDS WITH A LESSER LIKELIHOOD OF HAIL OR AN EMBEDDED
TORNADO BUT NEITHER CAN BE RULED OUT. TIMING STILL LOOKS GOOD WITH
ONSET IN THE TRIAD AFTER 6Z AND MORE LIKE 9Z IN THE TRIANGLE. WITH
SOME HISTORY OF TRAINING STORMS AND A BROAD AREA OF STRATIFORM RAIN
BEHIND THE LINE...HAVE INCREASED STORM TOTAL QPF NUMBERS TO 0.6
INCHES IN THE NORTH AND CLOSER TO 0.5 IN THE SOUTH WITH HEAVIER
AMOUNTS POSSIBLE IN STRONG STORMS. ALSO WITH THE TRAILING STRATIFORM
HAVE INCREASED POPS AND SKY COVER ON THE BACK END OF THE SYSTEM AS
IT APPEARS SOME LIGHT RAIN MAY REMAIN ACROSS THE AREA A BIT LONGER.
WINDS ARE EXPECTED TO REMAIN STRONG ACROSS THE AREA ESPECIALLY
TUESDAY AFTERNOON AS THE FRONT EXITS...SKIES CLEAR OUT AND INCREASED
HEATING OCCURS.

AS FAR AS TEMPERATURES GO...HAVE INCREASED LOWS OVER NIGHT IN THE
TRIAD TO LOW 50'S BUT STILL EXPECTING NON DIURNAL TEMPERATURE CURVE
ACHIEVING LOWS CLOSER TO 15Z. OTHERWISE FORECAST REMAINS UNCHANGED
WITH LOWS NEAR 50 IN THE NORTHWEST TO 65 SOUTHEAST. FOR TUESDAY
EXPECT HIGHS NEAR 60 NORTHWEST TO NEAR 70 SOUTHEAST.

AFTER THE FRONT MOVES OUT TOMORROW...DRY AIR WILL MOVE IN COUPLED
WITH STRONG WINDS MAKING FIRE DANGER MORE LIKELY ONCE AGAIN TOMORROW
AFTERNOON. WILL EVALUATE THE NEED FOR AN INCREASED FIRE DANGER
STATEMENT FOR TOMORROW AFTERNOON A BIT LATER ON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 220 PM MONDAY...

RETURN TO A MORE TRANQUIL WEATHER PATTERN THIS PERIOD WITH A
COMMENCEMENT OF A SIGNIFICANT WARMING TREND ON THURSDAY.

SURFACE HIGH OVER THE DEEP SOUTH WILL BUILD AND EXTEND INTO
CENTRAL NORTH CAROLINA TUESDAY. BLUSTERY WINDS TUESDAY AFTERNOON
WILL DROP OFF APPRECIABLY BY LATE TUESDAY EVENING AS AIR MASS
COOLS AND STABILIZES. AIR MASS RELATIVELY DRY WITH DEWPOINT
SPREADS OVERNIGHT VARYING FROM ABOUT 10 DEGREES IN THE WEST TO
ABOUT 5 DEGREES IN THE COASTAL PLAIN. WOULD PREFER TO SEE A
NARROWER RANGE FOR WIDESPREAD FROST FORMATION...ESPECIALLY IN THE
WEST. LOCALES WHERE WINDS DECOUPLE INITIALLY WILL STAND THE BEST
CHANCE OF SEEING A DECENT FROST. HAVE ADDED PATCHY FORECAST TO
GRIDS AND WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.
MINIMUM TEMPERATURES 33 TO 38.

WEDNESDAY THROUGH THURSDAY...SURFACE RIDGE DRIFTS EAST SOUTHEAST BY
WEDNESDAY AFTERNOON. THIS WILL ESTABLISH A LOW LEVEL SOUTHWEST FLOW
OVER THE REGION. THE RELATIVELY DRY AIR MASS AND SOUTHWEST FLOW
WILL AID TO MODIFY AIR MASS QUICKLY. AFTER A CHILLY START TO THE
DAY... AFTERNOON TEMPERATURES SHOULD BE IN THE MID 60S TO AROUND
70... JUST SHY OF NORMAL FOR EARLY APRIL. NOT AS CHILLY WEDNESDAY
NIGHT AS LIGHT SOUTH SOUTHWEST FLOW MAY OCCUR AND PATCHES OF
MID AND HIGH LEVEL CLOUDINESS PROJECTED TO TRAVERSE WEST TO EAST
ACROSS OUR REGION. MINIMUM TEMPERATURES GENERALLY IN THE MID 40S.
ON THURSDAY...AIR MASS CONTINUES TO MODIFY AS THICKNESSES INCREASE
ABOUT 20 METERS FROM WEDNESDAY AFTERNOON. CONTINUED SOUTHWEST FLOW
AND RELATIVELY DRY AIR MASS WILL PUSH AFTERNOON TEMPERATURES INTO
THE MID 70S MOST SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...

A VERY WARM PERIOD SHAPING UP FOR MOST OF CENTRAL NORTH CAROLINA
THIS PERIOD AS UPPER AIR PATTERN CHARACTERIZED BY A MINOR UPPER
RIDGE OVER THE SOUTHEAST UNITED STATES AND A DEEP CLOSED LOW OVER
THE WESTERN UNITED STATES. THIS TYPE OF PATTERN SUGGEST AN ACTIVE
WEATHER REGIME FROM THE MID MISSISSIPPI VALLEY THROUGH THE LOWER
GREAT LAKES INTO THE NORTHERN MID ATLANTIC SOUTHERN NEW ENGLAND. A
DISTURBANCE IN THIS ACTIVE FLOW TO OUR NORTH MAY DRAG A BACKDOOR
FRONT INTO NORTHEAST NORTH CAROLINA ON SATURDAY INTO EARLY SUNDAY.
SOME QUESTION STILL ON HOW FAR SOUTH THIS FEATURE MIGRATES INTO
CENTRAL NORTH CAROLINA. MID AND UPPER LEVEL RIDGES NOT OVERLY
SHARP BUT DOES MAINTAIN POSITION OVER THE SOUTHEAST UNITED
STATES/FLORIDA PENINSULA THROUGH THE PERIOD. PLAN TO SHOW SOME
COOLING OVER THE FAR NORTHEAST SUNDAY (THOUGH IF 12Z GFS
VERIFIES...COOLING MORE PRONOUNCED SATURDAY OVER THE NORTHERN
COASTAL PLAIN WITH WARMING TREND OCCURRING ON SUNDAY).

DUE TO VICINITY OF THE BOUNDARY...WILL MAINTAIN A SLIGHT
CHANCE TO SMALL CHANCE POP OVER THE NORTHERN THIRD LATE SATURDAY
INTO SATURDAY NIGHT.

MAIN WEATHER STORY WILL BE THE ABNORMALLY WARM TEMPERATURES. LOW
LEVEL THICKNESSES RISE INTO THE 1400 TO 1410 METER RANGE THIS
WEEKEND. THIS SUPPORTS MAXIMUM TEMPERATURES ABOUT 15 DEGREES ABOVE
NORMAL. RECORD MAXIMUM TEMPERATURES DO NOT APPEAR LIKELY AT THIS
TIME AS RECORD MAXIMUM TEMPERATURES ARE IN THE UPPER 80S TO LOWER
90S DURING THIS PERIOD.

MONDAY...FRONTAL SYSTEM ASSOCIATED WITH THE WESTERN UNITED STATES
LOW APPROACHES FROM THE WEST. GFS ABOUT 6 HOURS FASTER THAN 00Z
ECMWF AT THIS TIME. KEPT POPS NO HIGHER THAN 20 PERCENT AT THIS
TIME. CONTINUED VERY WARM MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 145 AM TUESDAY...

STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY ENTERING THE TRIAD
REGION AT THIS HOUR. BREEZY SOUTHWESTERLY WINDS CONTINUE ACROSS THE
AREA...WITH GUSTS EXPECTED TO BE MUCH HIGHER IN THE VICINITY OF
THUNDERSTORMS...POSSIBLY EXCEEDING 60 MPH WITH THE STRONGEST STORMS.
IFR TO LIFR CONDITIONS WILL PERSIST IN THE HEAVY RAINS...EVEN BEHIND
THE LEADING EDGE OF THE STRONGEST STORMS. THE MAIN LINE OF STORMS
WILL MOVE ACROSS THE WEST (KINT/KGSO) OVER THE NEXT HOUR OR SO AND
SHOULD APPROACH THE CENTRAL PORTION OF THE FORECAST AREA (KRDU/KFAY)
BETWEEN 07/08Z AND THEN THE EAST (KRWI) BY 08/09Z. LIGHT TO MODERATE
STRATIFORM RAIN WILL CONTINUE FOR A COUPLE OF HOURS BEHIND THE
INITIAL LINE OF STRONG TO SEVERE STORMS. WINDS WILL SHIFT TO
NORTHWEST BEHIND THE THUNDERSTORMS AND CONTINUE TO BE GUSTY INTO AT
LEAST MID AFTERNOON BEFORE NOTICEABLY DECREASING. SKIES BECOMING
PARTLY CLOUDY SOON AFTER RAIN ENDS TUESDAY MORNING.

VFR CONDITIONS TUESDAY NIGHT INTO SATURDAY WITH THE POSSIBLE
EXCEPTION OF MVFR CEILINGS AND VISIBILITIES LATE THURSDAY NIGHT...
AND THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.

&&

.FIRE WEATHER...
AS OF 1005 PM MONDAY...

COOLER AND DRIER AIR ARRIVES TUESDAY AFTERNOON... WITH WINDS
BLUSTERY ONCE AGAIN... SUSTAINED AT 15 TO 20 KNOTS GUSTING TO 25 TO
30 KNOTS. WITH RH VALUES BOTTOMING OUT AT 30 TO 40 PERCENT... FIRE
DANGER WILL AGAIN BE ELEVATED. WILL EVALUATE THE NEED FOR INCREASED
FIRE DANGER STATEMENT OVERNIGHT TONIGHT. -GIH/RTE

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM EDT TUESDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...KRR
FIRE WEATHER...HARTFIELD/ELLIS
Hazardous weather outlook, Apr 5, 5:55 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
555 AM EDT TUE APR 5 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
555 AM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

In the hours before

Local storm report, Apr 5, 6:21 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
621 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND GST     BURLINGTON APT          36.03N  79.48W
04/05/2011  M60 MPH          ALAMANCE           NC   ASOS

            KBUY ASOS

&&

EVENT NUMBER RAH1100357

BLAES
Local storm report, Apr 5, 6:22 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     6 SSE SEMINOLE          35.38N  78.94W
04/05/2011                   HARNETT            NC   911 CALL CENTER

            2 TREES ON TWO DIFFERENT HOUSES NEAR SPRING HILL CHURCH
            RD AND MDOUGAL RD

&&

EVENT NUMBER RAH1100359

KC
Special weather statement, Apr 5, 6:41 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
641 AM EDT TUE APR 5 2011

NCZ042-043-078-088-089-051145-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-WILSON-
641 AM EDT TUE APR 5 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...
WAYNE...SAMPSON AND CUMBERLAND COUNTIES THROUGH 745 AM EDT...

AT 641 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER AUTRYVILLE...OR ABOUT 16 MILES WEST OF
CLINTON...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE...CLINTON...HOBBTON...MOUNT OLIVE...
WALNUT CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3469 7837 3485 7849 3484 7855 3501 7874
      3527 7856 3535 7844 3560 7803 3563 7773
      3557 7782 3541 7782 3536 7780 3516 7789
      3518 7800 3517 7816 3489 7814 3474 7819
      3471 7812 3458 7824
TIME...MOT...LOC 1041Z 246DEG 56KT 3500 7855

23
Local storm report, Apr 5, 6:58 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     LUCAMA                  35.64N  78.01W
04/05/2011                   WILSON             NC   911 CALL CENTER

            TREE DOWN AT MAIN ST. AND AYCOCK ST.

&&

EVENT NUMBER RAH1100360

MWS
Local storm report, Apr 5, 7:03 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     5 S SPRING HOPE         35.87N  78.10W
04/05/2011                   NASH               NC   911 CALL CENTER

            TREE DOWN NEAR NC 581 AND NC 97.

&&

EVENT NUMBER RAH1100361

MWS
Local storm report, Apr 5, 7:04 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     1 E WILSON              35.73N  77.91W
04/05/2011                   WILSON             NC   911 CALL CENTER

            TREE DOWN IN WILSON.

&&

EVENT NUMBER RAH1100362

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:32 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
Apr 5, 2:11 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph49 min
Apr 5, 2:16 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Randolph, Richmond, Stanly44 min
Apr 5, 2:40 AM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph18 min
Apr 5, 2:50 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph40 min
Apr 5, 2:56 AM EDTTornado WarningRAHAlamance, Guilford34 min
Apr 5, 2:58 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond47 min
Apr 5, 3:15 AM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person45 min
Apr 5, 3:25 AM EDTSevere Thunderstorm WarningRAHChatham, Wake50 min
Apr 5, 3:40 AM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake37 min
Apr 5, 3:42 AM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Scotland63 min
Apr 5, 4:08 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake37 min
Apr 5, 4:12 AM EDTSpecial Weather StatementRAHWarren63 min
Apr 5, 4:25 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne65 min
Apr 5, 4:36 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson54 min
Apr 5, 5:36 AM EDTSpecial Weather StatementRAHSampson, Wayne54 min
Apr 5, 6:41 AM EDTSpecial Weather StatementRAHSampson, Wayne64 min
Apr 5, 8:18 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Lee and 6 more87 min
Apr 5, 8:25 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Montgomery and 5 more95 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne and 1 more87 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren87 min

Nearby

Frost Advisories in North Carolina, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.